Florida, 2001Wildfire in Florida, April 22 to 30, 2001
April 22 to 30, 2001 · NWS JAX · 2 events in 2 counties and zones
2 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 22, 1:30 AM EST, 6 hours 30 minutes earlier.
Area forecast discussion, Apr 22, 1:30 AM EST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 AM EDT SUN APR 22 2001
UPPER HIGH OVER EASTERN GULF WITH SURFACE HIGH OVER WESTERN ATLANTIC
RESULTING IN AN EASTERLY FLOW WITH FEW STRATOCUMULUS OVER AREA.
MODELS SHOW UPPER HIGH TO MOVE INTO ATLANTIC ON TUESDAY AS FRONT
APPROACHES FROM THE WEST. MODELS A LITTLE FASTER WITH FRONTAL
MOVEMENT THAN PREVIOUS RUNS BUT STILL LOOKS LIKE A CHANCE OF SHOWERS
ON WEDNESDAY AS FRONT MOVES ACROSS AREA. RAIN CHANCES NOT ALL THAT
IMPRESSIVE AS LIFT AND INSTABILITY REMAIN LOW. TEMPERATURES WILL BE
WARMEST TODAY AND MONDAY WITH RIDGE OVER AREA. WITH MOIST EASTERLY
FLOW FOG WILL LIKELY DEVELOP THIS MORNING AND MONDAY MORNING BUT
PROBABLY NOT DENSE AND WIDESPREAD ENOUGH TO MENTION IN ZONES.
MARINE...EAST TO SOUTHEAST FLOW WILL CONTINUE UNTIL FRONT MOVES
THROUGH ON WEDNESDAY. WINDS AND SEAS A LITTLE HIGHER SOUTH OF SGJ
DUE TO SLIGHTLY TIGHTER PRESSURE GRADIENT THERE. WILL CONTINUE WITH
ZONE SPLIT AT SGJ. CONDITIONS SHOULD REMAIN BELOW ANY HEADLINES.
PRELIM
AMG 83/58/84/60 0000
SSI 77/62/77/63 0000
JAX 81/58/82/62 0000
GNV 85/57/85/60 0000 04
.JAX...
.GA...NONE.
.FL...NONE.
MZ
In the hours before
Special weather statement, Apr 22, 5:00 AM EST, 3 hours before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212258-
NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EDT SUN APR 22 2001
...CHANCE OF RIP CURRENTS THIS AFTERNOON...
EAST TO SOUTHEAST WINDS OF NEAR 15 MPH WHEN COMBINED WITH EAST
SWELLS WILL ALLOW A CHANCE OF RIP CURRENTS THIS AFTERNOON.
OTHERWISE...NO SIGNIFICANT WEATHER IS EXPECTED AND SPOTTER
ACTIVATION IS NOT ANTICIPATED TODAY.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
Wildfire, Marion
- When
- April 22, 8:00 AM EST to April 30, 8:00 AM EST
- Where
- Marion County, 3 mi N of Citra
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.210, -82.057 (the zone’s center; the record gives no point)
More than 750 acres burnt, mainly in the muddy lake bed. The fire was along and near the Alachua/Marion countyline.
Wildfire, Alachua
- When
- April 22, 8:00 AM EST to April 30, 8:00 AM EST
- Where
- Alachua County, Orange Lake Lake
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.675, -82.358 (the zone’s center; the record gives no point)
More than 750 acres burnt, mainly in the muddy lake bed. The fire was along and near the Alachua/Marion countyline.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Minnesota, April 22 to 23, 2001$6.1 million · 9 events
- Ice Storm in Minnesota, April 22 to 23, 2001$4.2 million · 2 events
- Tornado in Nebraska, April 22, 20011 injured · $600,000 · F1 · 1 event
- Lightning Strike in Nebraska, April 22, 2001$165,000 · 1 event
- Tornado and Hail in Texas, April 22 to 23, 2001$55,000 · F0 · 17 events
- Hail and Damaging Winds in Nebraska, April 22, 2001$73,000 · 2 in hail · 9 events
- Hail and Damaging Winds in Oklahoma, April 22, 2001$15,000 · 1.75 in hail · 41 events
- Lightning Strike in South Dakota, April 22, 2001$80,000 · 1 event
- Hail and Damaging Winds in Oklahoma, April 22, 2001$30,000 · 52 kt wind · 12 events
- Winter Storm in South Dakota, April 22 to 23, 200121 events
- High Wind in Texas, April 22, 200151 kt wind · 20 events
- Winter Storm in South Dakota, April 22 to 23, 200117 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242682, 5242683.